MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; PTA BALLOON DILATATION CATHETER
Catalog Number US3513058
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Remove (1528); Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon allegedly forcefully guided through the sheath.It was further reported that the tip of the catheter got stuck in the tip of the sheath when removing and pulling back out of the sheath.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 12/2024).H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one ultrascore 035 device was returned for evaluation.Complete circumferential detachment was noted to the distal end of the catheter shaft.The scoring wires were noted on the proximal catheter segment.Material stretching was noted to the catheter shaft at the distal end of the proximal catheter segment.An unknown brand sheath was noted over the balloon on the distal catheter segment.Bunching was noted throughout the balloon at the distal segment.Due to the nature of the complaint, no functional testing was performed.Therefore, the investigation is confirmed for the reported sheath removal difficulty and identified detachment as the sample was returned detached in two segments with an introducer sheath over the balloon in the distal catheter segment.The investigation is also confirmed for the identified material deformation as bunching was noted throughout the balloon and stretching was noted the shaft.However, the investigation is inconclusive for the reported sheath insertion difficulty as no objective evidence was provided.A definitive root cause for the reported sheath insertion and removal difficulty, identified detachment and material deformation could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
ULTRASCORE 035
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20478990
Report Number2020394-2024-01587
Device Sequence Number15534808
Product Code PNO
UDI-Device Identifier00801741116766
UDI-Public(01)00801741116766(17)241228(10)GFGY0293
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS3513058
Device Lot NumberGFGY0293
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer11/11/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown